MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HFN 11.5MMX25CM LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. HFN 11.5MMX25CM LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71701125L
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Codes Injury (2348); No Information (3190)
Date of Event 05/31/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported both distal screws backed out of the nail and had to be removed on 2 different occasions.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.Please see attached for our investigation summary.(b)(4).
 
Event or Problem Description
It was reported the distal screws backed out of the nail and had to be removed.The nail remains implanted.

Brand Name
HFN 11.5MMX25CM LEFT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6675312
Report Number1020279-2017-00486
Device Sequence Number18843273
Product Code HSB
UDI-Device Identifier03596010543202
UDI-Public03596010543202
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K043052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2022
Device Model Number71701125L
Device Catalogue Number71701125L
Device Lot Number12DM07770
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer05/31/2017
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date10/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;